EconPapers    
Economics at your fingertips  
 

The Kubo number as a parameter governing the level of chaos in magnetic turbulence

Gaetano Zimbardo, Pierre Pommois and Pierluigi Veltri

Physica A: Statistical Mechanics and its Applications, 2000, vol. 280, issue 1, 99-105

Abstract: It is well known that the Kubo number R allows to classify the transport regimes in turbulent systems. A small Kubo number leads to the so-called quasilinear diffusion coefficient, while a large Kubo number corresponds to the percolative diffusion coefficient. Here we show, by means of a numerical simulation of magnetic field line transport in a three-dimensional anisotropic magnetic turbulence, in which the magnetic fluctuating level and the correlation lengths can be varied independently of each other, that the Kubo number also determines the level of chaos of the magnetic-field lines. We find weak chaos, closed magnetic surfaces, and anomalous transport regimes for R⪡1; widespread chaos, destroyed magnetic surfaces, and quasilinear scaling of the diffusion coefficient for R≳0.3; and global stochasticity as well as the percolation scaling of the diffusion coefficient for R⪢1.

Keywords: Plasma transport; Magnetic turbulence; Diffusion (search for similar items in EconPapers)
Date: 2000
References: View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S037843719900624X
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:280:y:2000:i:1:p:99-105

DOI: 10.1016/S0378-4371(99)00624-X

Access Statistics for this article

Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis

More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:phsmap:v:280:y:2000:i:1:p:99-105